Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 18, NWS Pocatello, ID

June 2, 2016

NWS Pocatello, ID issued this wind advisory at Jun 2, 2016, 3:37 AM MDT. It took effect at Jun 2, 2016, 5:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2016, 3:37 AM MDT (09:37 UTC)
In effect from
Jun 2, 2016, 5:00 AM MDT
Expired
Jun 2, 2016, 8:00 PM MDT
In force
15 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

608 
WWUS75 KPIH 020937
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
337 AM MDT THU JUN 2 2016



IDZ021-030200-
/O.CAN.KPIH.LW.Y.0011.160602T1700Z-160603T0100Z/
/O.NEW.KPIH.WI.Y.0018.160602T1100Z-160603T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
337 AM MDT THU JUN 2 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

* IMPACTS/TIMING...11 AM THROUGH 8 PM.

* WINDS...WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS...THE LOWER SNAKE PLAIN INCLUDING POCATELLO AND
  BLACKFOOT AND AMERICAN FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ020-030200-
/O.NEW.KPIH.WI.Y.0018.160602T1100Z-160603T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
337 AM MDT THU JUN 2 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* IMPACTS/TIMING...11 AM MDT TO 8 PM MDT.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS...THE UPPER SNAKE PLAIN INCLUDING IDAHO FALLS AND
  REXBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
899 
WWUS75 KPIH 030141
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
741 PM MDT THU JUN 2 2016

IDZ020-021-030245-
/O.EXP.KPIH.WI.Y.0018.000000T0000Z-160603T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
741 PM MDT THU JUN 2 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO WEAKEN THIS EVENING. THEREFORE THE WIND
ADVISORY WILL EXPIRE AT 8 PM.

$$

VALLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 1, 1:56 PM MDT, 13 hours 41 minutes earlier.

Area forecast discussion, Jun 1, 1:56 PM MDT, 13 hours 41 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
156 PM MDT WED JUN 1 2016

.SHORT TERM...Tonight through Friday night. The ridge eventually
builds across the west and the state by the end of the week. Until
then, we'll have a couple of storms clipping us as they pass to
our north. This will produce the potential for a few showers and
storms this afternoon and again on Thursday. The best chance will
be closer to the Montana border. Tomorrow's storm also brings some
wind with it. Right now, winds pick to 20-30mph sustained in
several areas. That is enough for a Lake Wind Advisory tomorrow
afternoon on American Falls Reservoir. They may peak for a brief
period at/above 30mph across portions of the Arco Desert but
likely not long enough for a full wind advisory. We will also
begin the climb to a weekend of near record/record setting heat
across the area, with plenty of 70s and 80s by Friday afternoon.
Keyes

.LONG TERM...Saturday through Wednesday. Both the ECMWF and GFS
models strengthen the high pressure ridging over the area on
Saturday. Expect near record high temperatures during the day
Saturday and to a lesser extent Sunday. Sunday the GFS model starts
to bring moisture in from a weak upper level low while the ECMWF
model holds off moisture until Monday. Both models bring this low
over the area on Tuesday. The GFS model continues to show more
moisture than the ECMWF model. Temperatures will cool down slightly
early in the week but will still be above normal. Wyatt

&&

.AVIATION...Upper level ridging will weaken briefly across the area
as a weak trough moves across our northern areas tonight. Expect
cloudy conditions tonight with mid and upper level clouds. Also,
expect breezy winds this afternoon as well as tomorrow afternoon for
KIDA and KPIH. Wyatt

&&

.PIH Watches/Warnings/Advisories...
Lake Wind Advisory from 11 am to 7 pm MDT Thursday for IDZ021.

&&

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.